MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 3F SL MBPLUS (3CG, BIOPATCH, PROBE COVER); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 3F SL MBPLUS (3CG, BIOPATCH, PROBE COVER); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of regv3258 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the pediatric picc nurse "issues with inserting the introducer.The introducer would buckle and then noticed that there was a break in between the white and gray part.It was almost like the gray sheath was falling apart as they inserted.No harm to patient but this required them having to drop a second introducer on their sterile field.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a microintroducer buckling is confirmed and was determined to be manufacturing related.One 3.5 fr microintroducer was returned for evaluation.An initial visual observation showed use residues on the returned microintroducer, and it appeared that the distal end of the gray sheath where it transitions to the dilator was deformed.A microscopic observation revealed deformation on the distal end of the gray sheath, as buckling of the sheath appears to have occurred.The distal tip of the gray sheath appeared to have an abrupt transition in the areas that did not appear to buckle, rather than a smooth transition from the tipping process as it was compared against a non-complainant device.The complaint of a defective microintroducer sheath is confirmed and was determined to be related to manufacturing.The investigation was forwarded to the end-item/manufacturing facility for further evaluation, and bd is working closely with the supplier/manufacturing facility to prevent recurrence of the reported event.

Brand Name
POWERPICC PROVENA 3F SL MBPLUS (3CG, BIOPATCH, PROBE COVER)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16274315
Report Number3006260740-2023-00288
Device Sequence Number6033469
Product Code LJS
UDI-Device Identifier00801741155031
UDI-Public(01)00801741155031
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberN/A
Device Catalogue NumberS1173108D4
Device Lot NumberREGV3258
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer03/30/2023
Initial Report FDA Received Date01/31/2023
Supplement Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown